'; Consumer Health: Antidepressants and tinnitus – Dr Fundile Nyati

Consumer Health: Antidepressants and tinnitus

Consumer Health: Antidepressants and tinnitus
man trying to listen, cupping his ear because of hearing loss

Tinnitus is the perception of noise or ringing in the ears. A common problem, tinnitus affects about 15% to 20% of people. Tinnitus isn’t a condition itself — it’s a symptom of an underlying condition, such as age-related hearing loss, ear injury or a circulatory system disorder.

Tinnitus also can be caused by a number of medications, including aspirin, anti-inflammatories, some antibiotics, and, less commonly, some antidepressants. If your antidepressant is the cause of your tinnitus, switching to another medication may solve the problem, but don’t quit taking your medication without medical guidance.

Learn more about antidepressants and tinnitus from Dr. Daniel Hall-Flavin, a Mayo Clinic psychiatrist.

Tell us about your thoughtsWrite message

Your email address will not be published. Required fields are marked *

Back to Top
Close Zoom
This is not allowed.